Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Koebe sequences of arcs and normal meromorphic functions

Author: Stephen Dragosh
Journal: Trans. Amer. Math. Soc. 190 (1974), 207-222
MSC: Primary 30A72
MathSciNet review: 0338376
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let f be a normal meromorphic function in the unit disk. An estimate for the growth of the modulus of f on a Koebe sequence of arcs is obtained; the estimate is in terms of the order of normality of f. An immediate consequence of the estimate is the following theorem due to F. Bagemihl and W. Seidel: A nonconstant normal meromorphic function has no Koebe values. Another consequence is that each level set of a nonconstant normal meromorphic function cannot contain a Koebe sequence of arcs provided the order of normality of f is less than a certain positive constant $ {C^\ast}$.

References [Enhancements On Off] (What's this?)

  • [1] F. Bagemihl and W. Seidel, Koebe arcs and Fatou points of normal functions, Comment. Math. Helv. 36 (1961), 9-18. MR 25 #5183. MR 0141786 (25:5183)
  • [2] K. F. Barth and W. J. Schneider, A short proof of a lemma of G. R. MacLane, Proc. Amer. Math. Soc. 20 (1969), 604-605. MR 38 #4688. MR 0236392 (38:4688)
  • [3] C. Carathéodory, Funktionentheorie, Band 2, Birkhäuser, Basel, 1950; English transl., Theory of functions of a complex variable. Vol. 2, Chelsea, New York, 1954. MR 12, 248; 16, 346.
  • [4] S. Dragosh, Sequences of normal meromorphic functions, Arch. Math. 23 (1972), 183-187. MR 0361088 (50:13534)
  • [5] G. M. Goluzin, Geometric theory of functions of a complex variable, GITTL, Moscow, 1952; English transl., Transl. Math. Monographs, vol. 26, Amer. Math. Soc., Providence, R. I., 1969. MR 15, 112; 40 #308. MR 0247039 (40:308)
  • [6] O. Lehto and K. I. Virtanen, Boundary behaviour and normal meromorphic functions, Acta Math. 97 (1957), 47-65. MR 19, 403. MR 0087746 (19:403f)
  • [7] G. R. MacLane, Asymptotic values of holomorphic functions, Rice Univ. Studies, 49, no. 1 (1963), 83 pp. MR 26 #6419. MR 0148923 (26:6419)
  • [8] J. E. McMillan, On local asymptotic properties, the asymptotic value sets, and ambiguous properties of functions meromorphic in the open unit disc, Ann. Acad. Sci. Fenn. Ser. AI No. 384 (1965), 1-12. MR 35 #4431. MR 0213571 (35:4431)
  • [9] R. Nevanlinna, Eindeutige analytische Funktionen, 2nd ed., Springer-Verlag, Berlin, 1953; English transl., Die Grundlehren der math. Wissenschaften, Band 162, Springer-Verlag, Berlin and New York, 1970. MR 15, 208; 43 #5003. MR 0057330 (15:208c)
  • [10] K. Noshiro, Contributions to the theory of meromorphic functions in the unit circle, J. Fac. Sci. Hokkaido Imperial Univ. 7 (1939), 149-159.
  • [11] W. Seidel, On the cluster values of analytic functions, Trans. Amer. Math. Soc. 34 (1932), 1-21. MR 1501628

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A72

Retrieve articles in all journals with MSC: 30A72

Additional Information

Keywords: Normal meromorphic function, order of normality, Koebe lemma, Koebe sequence of arcs, level set, boundary behavior
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society